Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 18, 2005, 6:19 PM CDT for Atchison County, Doniphan County, Kansas; Buchanan County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2005, 6:19 PM CDT (23:19 UTC)
- Expired
- May 18, 2005, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Atchison County, KS, Doniphan County, KS, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 115 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 411 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 182319 SVREAX KSC005-043-MOC021-190000- /O.NEW.KEAX.SV.W.0064.050518T2319Z-050519T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 619 PM CDT WED MAY 18 2005 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI NORTHEASTERN ATCHISON COUNTY IN NORTHEAST KANSAS SOUTHERN DONIPHAN COUNTY IN NORTHEAST KANSAS * UNTIL 700 PM CDT * AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR DONIPHAN...OR 7 MILES NORTHEAST OF ATCHISON...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUSHVILLE BY 625 PM CDT. THE TOWN OF DE KALB IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. LAT...LON 3972 9516 3961 9516 3952 9487 3972 9480 $$ CUTTER
2 follow-up statements
000 WWUS53 KEAX 182343 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 641 PM CDT WED MAY 18 2005 KSC005-043-MOC021-190000- /O.CON.KEAX.SV.W.0064.000000T0000Z-050519T0000Z/ DONIPHAN KS-ATCHISON KS-BUCHANAN MO- 641 PM CDT WED MAY 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHWESTERN BUCHANAN...NORTHEASTERN ATCHISON AND SOUTHERN DONIPHAN COUNTIES UNTIL 700 PM CDT... AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...LOCATED NEAR RUSHVILLE...OR 6 MILES NORTHEAST OF ATCHISON...WAS MOVING EAST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN ATCHISON...SOUTHERN DONIPHAN AND SOUTHWESTERN BUCHANAN COUNTIES...INCLUDING THE TOWNS OF DONIPHAN...RUSHVILLE AND DE KALB. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3972 9516 3961 9516 3952 9487 3972 9480 $$ CUTTER
000 WWUS53 KEAX 182356 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 655 PM CDT WED MAY 18 2005 KSC005-043-MOC021-190005- /O.EXP.KEAX.SV.W.0064.000000T0000Z-050519T0000Z/ DONIPHAN KS-ATCHISON KS-BUCHANAN MO- 655 PM CDT WED MAY 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUCHANAN... NORTHEASTERN ATCHISON AND SOUTHERN DONIPHAN COUNTIES WILL BE ALLOWED TO EXPIRE... AT 654 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3972 9516 3961 9516 3952 9487 3972 9480 $$ CUTTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:48 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 18, 2:48 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 248 PM CDT WED MAY 18 2005 .DISCUSSION... PER PREVIOUS DISCUSSION...AREA CONTINUES TO BE UNDER THE INFLUENCE OF AN APPROACHING UPPER LEVEL WAVE AS OF MID DAY WEDNESDAY. SHOWERS AND THUNDERSTORMS STILL FORECAST TO DEVELOP BY MID AFTERNOON ACROSS EASTERN KANSAS...AND GRADUALLY TRACK EASTWARD. RAIN WILL LINGER OVERNIGHT...AS UPPER LOW AND ATTENDANT SURFACE COLD FRONT PASS THROUGH THE REGION. MAIN CONCERNS FROM THURSDAY THROUGH SATURDAY REVOLVE AROUND LINGERING PRECIP CHANCES DURING THE DAY ON THURSDAY...AS WELL AS THE POSSIBILITY FOR A SUBSTANTIAL WARMUP ON FRIDAY. CONSENSUS OF NAM/NGM/UKMET/CANADIAN MODELS INDICATING THAT THE UPPER LOW WILL GRADUALLY SINK SOUTHEASTWARD ACROSS IL AND IN DURING THE DAY ON THURSDAY. GFS REMAINS THE OUTLIER...CONTINUING TO ADVERTISE A NEARLY DUE SOUTH TRACK ACROSS EASTERN MO. GFS HAS MAINTAINED THIS TRACK ALL WEEK LONG...BUT FEEL THAT EAST COAST LOW WILL PUSH OFF SHORE JUST ENOUGH TO ALLOW THE CONSENSUS FORECAST TO VERIFY. THIS WOULD LIKELY MEAN THAT ANY WRAPAROUND PRECIP ON THE BACK SIDE OF THE DEPARTING LOW WOULD FALL ONLY ACROSS NORTHEASTERN AND CENTRAL MISSOURI. IVE RETAINED CHANCE POPS ACROSS EASTERN CWA THROUGH MIDDAY THURSDAY...BUT TRIMMED BACK OVER REMAINDER OF FORECAST AREA AS UPPER LEVEL RIDGE BUILDS INTO THE AREA. ATTENTION THEN TURNS TO TEMPERATURES ON THURSDAY AND FRIDAY. PREDOMINANTLY WESTERLY FLOW AT SURFACE DURING THE DAY ON THURSDAY WOULD INDICATE DOWNSLOPE WINDS ACROSS NE/KS. FORECAST HIGHS LOOK TO BE RIGHT ON TRACK...WITH ONLY MINOR TWEAKS. THINGS TURN INTERESTING DURING THE DAY ON FRIDAY THOUGH. BOTH NGM/ETA MOS GUIDANCE ARRIVED THIS MORNING ADVERTISING HIGHS OF 95 AND 87 RESPECTIVELY AT MCI...WHILE MAV GUIDANCE RETAINED HIGHS AROUND 80. GFS TEMPERATURES ON FRIDAY AT 850MB ARE IN THE 12-14C RANGE...WHILE NAM BRINGING IN 20+C TEMPS DURING THE SAME TIME. PER FAVORED POSITION OF UPPER LOW PROGGED BY NAM...FEEL THAT 850MB THERMAL RIDGE WILL MAKE ITS WAY INTO ERN KS/WRN MO BY FRIDAY. DESPITE WEAK FLOW AT 850...FEEL THAT UPPER RIDGE WILL SLIDE FAR ENOUGH EAST DURING THE DAY ON FRIDAY TO WARRANT AN INCREASE. AS A RESULT...TEMPERATURES HAVE BEEN BROUGHT UP BY ABOUT 10 DEGREES ACROSS THE BOARD. LEINS STARTING THIS WEEKEND A WEST CONUS RIDGE WILL PICK A FIGHT WITH A NUMBER OF STRONG SHORTWAVES PROGGED TO MOVE THROUGH THE NORTHERN FLOW. THIS WILL BRING SOME VARIABILITY TO THE FORECAST OVER THE WEEKEND AND THROUGH THE FIRST HALF OF NEXT WEEK. LATEST MID RANGE MODELS SHOW THE JET BUCKLING ACROSS THE NORTHERN PLAINS RESULTING IN A SHORTWAVE MOVING THROUGH MINNESOTA INTO THE GREAT LAKES SATURDAY AND SUNDAY. THIS WILL PUSH A FRONT SOUTH SATURDAY NIGHT INTO SUNDAY. WITH WINDS TURNING TO THE SOUTHEAST...AND AN INCREASE IN CLOUD COVER... TEMPERATURES SHOULD MODERATE SOMEWHAT SATURDAY COMPARED TO FRIDAYS HIGHS...EVEN AS THE FRONT APPROACHES FROM THE NORTH. AS FOR PRECIP WITH THE FRONT...CURRENT THOUGHTS ARE THAT ITS PROGRESS IS A BIT TOO FAST GIVEN THE RIDGE TO THE SOUTH. ADDITIONALLY...MOISTURE RETURN BY SATURDAY AFTERNOON LOOKS DOUBTFUL GIVEN THE EXPECTED WIND FIELD ACROSS THE CENTRAL PLAINS...THUS I HAVE KEPT POPS OUT OF SATURDAY. I DID HOWEVER BUMP POPS ALONG THE MISSOURI IOWA BORDER INTO THE CHANCE CATEGORY FOR SUNDAY AS THE FRONT PUSHES THROUGH MAXIMIZING FORCING. A SHORT LIVED NORTHWEST FLOW WILL ESTABLISH ITSELF SUNDAY... ALLOWING TEMPERATURES BACK OFF FROM THE UNSEASONABLY HIGH READINGS THAT WILL HAVE DOMINATED KANSAS AND MISSOURI EARLY IN THE WEEKEND. EARLY NEXT WEEK SEASONALLY NORMAL TEMPERATURES WILL RETURN AS THE RIDGE FLATTENS OUT UNDER THE PRESSURE OF SEVERAL MORE SHORTWAVES IN THE NORTHERN FLOW. SOME INDICATIONS ARE THAT ANOTHER WAVE WILL PUSH THROUGH KANSAS AND MISSOURI TUESDAY AND WEDNESDAY. FOR NOW I HAVE ONLY UPPED CLOUD COVER AND ADDED SLIGHT CHANCE POPS TO TUESDAY AND TUESDAY NIGHT. THOUGHTS ARE THAT THE PROGGED POSITION OF THESE SMALL WAVES IS SOMEWHAT SUSPECT GIVEN THE FAST ZONAL FLOW THAT IS EXPECTED TO DOMINATE THE CONUS AT THAT TIME. CUTTER && .PREV DISCUSSION... 145 PM WED HAVE LOWERED HIGH TEMPERATURES ALL BUT FAR SOUTHERN CWA DUE TO EXTENSIVE LOW CLOUDINESS AND ONGOING CONVECTION OVER NORTHEAST MO. SATELLITE IMAGERY SHOWS BANDS OF ACCAS ACROSS NORTHWEST MO ABOVE THE LOWER CLOUDS INDICATING THE PRESENCE OF AN INVERSION/CAP WHICH LAPS SOUNDING DATA DEPICTS AROUND 700MB. COULD SEE ELEVATED STORMS OVER NORTHWEST CWA PRIOR TO ANY SURFACE BASED CONVECTION CLOSER TO THE WEAK FRONT WHICH ARCS FROM SOUTHEAST NEB THROUGH SOUTH CENTRAL KS. AXIS OF INSTABILITY AHEAD OF THE WEAK FRONT RUNS FROM WLD IN SOUTH CENTRAL KS TO STJ WITH CAPES TOPPING OUT AT 1500 J/KG WEST OF MKC. NAM FORECASTS SUFFICIENT 0-6KM BULK SHEAR...40KTS OR MORE...THIS AFTERNOON WHICH WOULD SUPPORT SEVERE STORMS. WILL CONTINUE TO MONITOR SATELLITE AND RADAR FOR SIGNS OF MID LEVEL...ABOVE 10K FEET...CONVECTIVE DEVELOPMENT ABOVE THE CAP. BEST BET FOR INITIAL SURFACE BASED STORMS WOULD BE OVER EAST CENTRAL AND SOUTH CENTRAL KS FROM NR TOP TO ICT SOUTH-SOUTHWESTWARD. MJ 701 AM WED... CONVECTION THIS MORNING IS CONTAINED TO NORTH CENTRAL MISSOURI...WHERE A LINE OF THUNDERSTORMS HAS ORGANIZED. THERE IS SOME SLIGHT SOUTHWARD BUILDING TO THIS LINE...BUT ANTICIPATE THIS TREND TO BE LIMITED. HAVE LOWERED POPS TO 30 PERCENT SOUTH AND WEST OF THIS LINE. EXPECT THERE TO BE A LULL IN THE ACTIVITY DURING THE LATE MORNING AND EARLY AFTERNOON...WITH THE LATE AFTERNOON/EVENING THUNDERSTORM POTENTIAL/STRENGTH CONTINUING TO HINGE ON THE AMOUNT OF CLEARING THAT OCCURS. SCHMIT 317 AM CDT... THE SHORTWAVE TROUGH OF RECENT ANTICIPATION IS NOW CENTERED OVER THE WESTERN DAKOTAS EARLY THIS MORNING. ASSOCIATED BAND OF CONVECTION STRETCHES FROM WESTERN IOWA SOUTHWEST ACROSS SOUTHEAST NEBRASKA AND NORTH CENTRAL KANSAS. THE LOW LEVEL JET PUNCH OF 65 KNOTS (PER 850 MB PROFILER) IS PROGGED TO VEER IN THE NEXT FEW HOURS...AND ASSIST IN THE EASTWARD PROGRESSION/DEVELOPMENT OF THE AFOREMENTIONED ACTIVITY INTO THE NORTHWEST CWA. HAVE DISTRIBUTED MORNING POPS ACCORDINGLY...WITH A 30-50 GRADIENT FROM SOUTHEAST TO NORTHWEST. THE FORECAST FOR THIS AFTERNOON CONTINUES TO HINGE ON WHERE/IF A BOUNDARY FROM THE MORNING CONVECTION SETS UP. CLOUD COVER MAY REDUCE AFTERNOON DESTABILIZATION...BUT THAT FACTOR MAY BE MEDIATED BY THE LACK OF A CAPPING INVERSION. HAVE PLACED THE HIGHEST AFTERNOON POPS ACROSS NORTH CENTRAL/EAST MISSOURI WHERE BOTH NAM AND GFS SOLUTIONS PROG DECENT ISENTROPIC LIFT ON THE 300K-310K SURFACES. THE SURFACE FRONT WILL ENTER THE PICTURE AS IT REACHES NORTHWEST MISSOURI LATE THIS AFTERNOON AND EARLY EVENING...AND SHOULD TRIGGER ADDITIONAL THUNDERSTORM ACTIVITY. SURFACE DEWPOINTS WILL RISE INTO THE UPPER 50S AND LOW 60S AND COMBINE WITH CONDITIONALLY UNSTABLE LAPSE RATES TO CONTRIBUTE TO A THREAT FOR SEVERE THUNDERSTORMS. SHEAR PARAMETERS POINT TO A MULTI-CELLULAR MODE OF CONVECTION...WITH PROGGED 0-3KM BULK SHEAR MAGNITUDE OF 25-35 KNOTS. THE MAIN CONCERNS THEREFORE APPEAR TO BE HAIL...WINDS...AND HEAVY RAIN. NAM/GFS/UKMET SOLUTIONS ALL DEPICT A MORE PROGRESSIVE SOUTHEASTWARD ADVANCEMENT OF THE MID-LEVEL TROUGH ON THURSDAY...WHICH ALLOWS A BROADER RIDGE TO BUILD INTO THE AREA. THIS SHOULD CREATE UNSEASONABLY WARM CONDITIONS ON THURSDAY AFTERNOON...ESPECIALLY ACROSS THE WESTERN FORECAST AREA...WHERE GUIDANCE NUMBERS HAVE ZONED IN ON THE UPPER 80S TO AROUND 90 DEGREES AND 850 MB TEMPS IN THE MID TO UPPER TEENS ARE FORECAST. EASTERN AREAS WILL STILL BE SOMEWHAT UNDER THE INFLUENCE OF THE SHORTWAVE TROUGH...SO HAVE GONE AROUND 5-10 DEGREES COOLER THERE. WILL ALSO PRESERVE 30 POPS IN THE EXTREME EASTERN PORTION OF THE FORECAST AREA ON THURSDAY AFTERNOON FOR POTENTIAL COLD POOL INSTABILITY SHOWERS. HAVE MAINTAINED A DRY FORECAST AFTER THURSDAY...WITH TEMPERATURES RELATIVELY CLOSE TO SEASONAL NORMALS. SCHMIT .EAX WATCHES/WARNINGS/ADVISORIES... MO...SEVERE THUNDERSTORM WATCH TIL 10PM MOC047-095-165. KS...SEVERE THUNDERSTORM WATCH TIL 10PM KSC005-091-103-107-121-209
Hazardous weather outlook, May 18, 1:00 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED MAY 18 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 100 PM CDT WED MAY 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ONGOING THUNDERSTORMS OVER NORTHEAST AND NORTH CENTRAL MISSOURI ARE EXPECTED TO WEAKEN THIS AFTERNOON. ALTHOUGH LOCALLY HEAVY RAINFALL AND SMALL HAIL ARE POSSIBLE...NO SEVERE WEATHER IS ANTICIPATED WITH THESE STORMS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO FORM MID TO LATE AFTERNOON ACROSS NORTHEAST AND EAST CENTRAL KANSAS. A SQUALL LINE SHOULD EVOLVE AND SPREAD TO THE EAST AND INTO NORTHWEST AND WEST CENTRAL MISSOURI BY LATE AFTERNOON OR EARLY EVENING. COMPLICATING MATTERS ARE THE WIDESPREAD CLOUD COVER AND A TEMPERATURE INVERSION WHICH SHOWS UP AROUND 10000 FEET. UNTIL THIS INVERSION ERODES IT WILL BE DIFFICULT TO GENERATE WIDESPREAD THUNDERSTORM ACTIVITY. AT THIS TIME WE BELIEVE THIS INVERSION COULD ERODE DURING THE MID TO LATE AFTERNOON HOURS...OR PEAK HEATING OF THE DAY...AND ALLOW FOR RAPID THUNDERSTORM DEVELOPMENT. AN UPPER LEVEL DISTURBANCE TRACKING EAST ACROSS NEBRASKA AND NORTH CENTRAL KANSAS WILL ACT TO INITIATE THE STORMS OVER KANSAS. IF SUFFICIENT HEATING OCCURS...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING GENERALLY SOUTH OF THE MISSOURI RIVER. THE PRIMARY THREATS ARE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF ISOLATED THUNDERSTORMS EAST OF A BETHANY TO SEDALIA LINE ON THURSDAY THROUGH EARLY AFTERNOON. THERE IS ALSO A CHANCE FOR THUNDERSTORMS ACROSS THE NORTHERN ONE THIRD OF MISSOURI. NO SEVERE THUNDERSTORMS ARE EXPECTED ON EITHER DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING SOUTH OF A KANSAS CITY TO MOBERLY LINE. MJ
In the hours before
Special weather statement, May 18, 2:47 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 247 PM CDT WED MAY 18 2005 KSZ025-057-060-103>105-MOZ028-029-037-190300- ATCHISON KS-CLAY MO-JACKSON MO-JOHNSON KS-LEAVENWORTH KS-LINN KS- MIAMI KS-PLATTE MO-WYANDOTTE KS- 247 PM CDT WED MAY 18 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 287...IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN KANSAS: ATCHISON...JOHNSON...LEAVENWORTH...LINN...MIAMI AND WYANDOTTE. IN MISSOURI: CLAY...JACKSON AND PLATTE. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE ATCHISON... KANSAS CITY...OLATHE AND PAOLA. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, May 18, 5:51 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 551 PM CDT WED MAY 18 2005 KSZ102-182330- DONIPHAN- 551 PM CDT WED MAY 18 2005 ...SIGNIFICANT WEATHER ALERT FOR DONIPHAN COUNTY... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DENTON...OR 12 MILES NORTHWEST OF ATCHISON...MOVING EAST AT 20 MPH. THIS STORM WILL BE... NEAR TROY BY 615 PM CDT. SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN IS EXPECTED WITH THIS STORM. CUTTER
Special weather statement, May 18, 6:07 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 607 PM CDT WED MAY 18 2005 KSZ025-102-MOZ020-182345- ATCHISON-BUCHANAN-DONIPHAN- 607 PM CDT WED MAY 18 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN ATCHISON...SOUTHERN DONIPHAN AND WESTERN BUCHANAN COUNTIES... AT 603 PM CDT...A TRAINED STORM SPOTTER...3 MILES SOUTH OF THE CITY OF DENTON KANSAS...OBSERVED PEA SIZED HAIL WITH A STRONG THUNDERSTORM STORM THAT WAS MOVING DUE EAST AT 15 MPH. THIS STORM WILL BE... NEAR DONIPHAN BY 615 PM CDT. 6 MILES SOUTH OF WATHENA BY 640 PM CDT. SMALL HAIL...AND HEAVY RAIN IS EXPECTED TO CONTINUE WITH THIS STORM. CUTTER
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.